MAUDE Adverse Event Report: GYRUS ACMI, INC. NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH; HYSTEROSCOPE (AND ACCESSORIES)

GYRUS ACMI, INC. NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH; HYSTEROSCOPE (AND ACCESSORIES)
Model Number EMRS-26B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the sheath's ceramic tip was broke.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following field: h3 and h6.The device was manufactured in april 2016 but an exact date was not provided.A review of the device history record found no deviations or non-conformities that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus confirmed that the distal end was broken off.The tip breakage was likely due to user mishandling.However, the exact root cause could not be conclusively determined.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use: "study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Failure to properly follow the instructions, warnings, and cautions may lead to serious surgical consequences or injury to the patient.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments, or allow them to be struck by other objects." (warnings#1, page 4); " do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." (warnings#3, page 4) olympus will continue to monitor the field performance for this device.

Brand Name
NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19822147
Report Number3011050570-2024-00286
Device Sequence Number21006340
Product Code HIH
UDI-Device Identifier00821925001992
UDI-Public00821925001992
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEMRS-26B
Device Lot NumberEW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown